It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


There are websites with people telling of such behavior changes as you describe your son having. We are not allowed to give them out here but if you look around you may find some. The appetite decrease is common.

It can be very dangerous to take him off too quickly; the doses must be very slowly cut, I don't know the exact protocol for Adderall. Most doctors will NOT taper as slowly as really needed, so sometimes kids are put back on due to withdrawals. This happened to my nephew, who was only on half the dose your son is on! So if your son starts to run into trouble, insist on pausing the taper for a week or so and give him more time to adjust to the lower doses, and perhaps take smaller cuts.

So go really slow, don't get too anxious; it's not a race and better to have a slow success at this than a quick defeat. Below I have pasted some general information I found on the web about side effects and then a short piece of information about withdrawals. Good luck!!!

Side effects cannot be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you or your child to continue taking Adderall.


Side effects may include:
Changes in sex drive, constipation, depression, diarrhea, dizziness, dry mouth, exaggerated feelings of well-being, headache, high blood pressure, hives, impotence, insomnia, loss of appetite, mental disturbances, overstimulation, rapid or pounding heartbeat, restlessness, stomach and intestinal disturbances, tremor, twitches, unpleasant taste, weakened heart, weight loss, worsening of tics (including Tourette's syndrome)

In most people the effects of these stimulant drugs are short-lived and there is often a letdown or "crash" after they wear off. During this "crash" the patient can feel very depressed, sleepy, and sluggish. Stimulant drugs have the potential to induce "tolerance." Soon, the person is addicted to the drug. Stopping it suddenly leads to a severe withdrawal reaction characterized by bad depression and extreme fatigue. Suicides have been reported in people who suddenly stop taking amphetamines.





All times are GMT -7. The time now is 07:20 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!